Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 5, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at Feb 28, 2021, 11:39 PM EST for 5 counties in Kentucky. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2021, 11:39 PM EST (04:39 UTC)
- Expired
- Mar 1, 2021, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 8:52 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 28, 8:52 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 852 PM EST Sun Feb 28 2021 .SYNOPSIS... A cold front will sweep across the region tonight. This will bring rain to an end. Drier conditions will return Monday into Tuesday as high pressure builds in. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The final surge of pcpn is moving in across our area from the southwest this evening ahead of an approaching cold front. This should continue to fill in across southern portions of our area through late evening. With some weak instabilities, we are also seeing a few convective elements across southwest portions of our fa. Some locally heavier rainfall will be possible with these, but they do appear to be fairly progressive which should help limit widespread heavier rainfall amounts. Generally expect additional rainfall amounts to be around a half inch or less with perhaps a few locally higher amounts possible. Pcpn will taper off from the west later tonight as the cold front moves through. Very mild temperatures will persist ahead of the front with readings currently in the upper 50s to lower 60s across our area, but they will begin to drop off later tonight as the front moves through. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... High pressure will start to build in tomorrow with the center of the high tracking across the area late Monday night. Clouds are forecast to clear during the day. Some gusty winds will still be possible, mainly in the morning with winds becoming light Monday night. Temperatures will fall below normal with highs in the lower to mid 40s and lows in the upper teens to mid 20s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A period of tranquil weather is indicated, with little to no precipitation forecast. Tuesday will have dry weather as surface high pressure moves east. For Tuesday night, a trough of low pressure has trended farther south, so reduced pops below 15 percent threshold for precip. Rest of the long term from Wednesday through Sunday may be free from precip due to extensive surface high pressure forming under a confluent northwesterly upper flow. Cool highs in the low to mid 40s are forecast for Tuesday. High temperatures in the 50s Wednesday are expected to retreat to the upper 30s to mid 40s Thursday through Saturday under falling geopotential heights aloft, and cold advection in the circulation around the surface high. A modest rebound to the upper 40s will be possible Sunday ahead of an upper ridge building to the west. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... Area is in a bit of a lull in the pcpn at the moment, but additional showers will be quickly overspreading the area this evening ahead of an approaching cold front. Expect MVFR cigs to persist with some occasional IFR cigs/MVFR vsbys possible with the showers. This activity should shift off to our east through late evening and into the early morning hours. As the front moves through, winds will become more westerly with some gusts in the 20-25 knot range possible. MVFR cigs will persist into Monday morning before clouds clear out toward noon. VFR conditions are then expected through the remainder of the TAF period. OUTLOOK...MVFR ceilings possible Wednesday night into Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flood Watch until 4 AM EST Monday for OHZ081-088. KY...Flood Watch until 4 AM EST Monday for KYZ089-090-094>100. IN...None. && SYNOPSIS... NEAR TERM...JGL SHORT TERM... LONG TERM...Coniglio AVIATION...JGL
Hazardous weather outlook, Feb 28, 6:01 PM EST, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 601 PM EST Sun Feb 28 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-077-012315- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton- 601 PM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ091>093-OHZ073-074-078>080-082-012315- Ohio-Switzerland-Boone-Kenton-Campbell-Ross-Hocking-Clermont-Brown- Highland-Pike- 601 PM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Lingering high water from earlier heavy rainfall will continue in low-lying and flood prone areas through tonight. Additional light rain of up to one half of an inch is expected through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Lingering high water from earlier heavy rainfall will continue in low-lying and flood prone areas through early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ089-090-094>100-OHZ081-088-012315- Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Adams-Scioto- 601 PM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT UNTIL 4 AM EST MONDAY... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky and South Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Lingering high water from earlier heavy rainfall will continue in low-lying and flood prone areas through early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 9:24 PM EST | River Flood Warning | ILN | Pike, Scioto | 38 hr |
| Mar 1, 10:06 AM EST | River Flood Warning | ILN | Pickaway | 31 hr |
| Mar 1, 11:11 AM EST | River Flood Warning | ILN | Adams, Scioto | 4 days |
| Mar 1, 11:19 AM EST | River Flood Warning | ILN | Adams, Brown | 5 days |
| Mar 1, 11:24 AM EST | River Flood Warning | ILN | Clermont, Hamilton | 5 days |
| Mar 1, 11:24 AM EST | River Flood Warning | ILN | Clermont | 5 days |
| Mar 1, 11:30 AM EST | River Flood Advisory | ILN | Carroll, Gallatin | 57 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.